MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH SAGITTAL IN-SITU BENDER, RIGHT

MEDOS INTERNATIONAL SàRL CH SAGITTAL IN-SITU BENDER, RIGHT
Model Number 299704200
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the surgeon had 3 instruments break during a t3-ilium revision spinal fusion.All instruments broke while the surgeon was using them to preform various functions in the case.Was surgery delayed due to the reported event? unknown.Was procedure successfully completed? unknown.Were fragments generated? unknown.If yes, were they removed easily without additional intervention? unknown.Patient status/ outcome / consequences? no.Was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required? no.Is the patient part of a clinical study? unknown.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Udi: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual examination at the macroscopic level revealed that the fracture was located at the mouth of the device.The fracture analysis report notes that the uniform surface of the fractured surface indicates that the device underwent a static failure.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.A definitive root cause for the mouth of the sagittal in-situ bender fracturing cannot be positively determined.However, the fracture analysis report notes that the uniform of the fracture surface indicates that the device underwent a static failure.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SAGITTAL IN-SITU BENDER, RIGHT
Common Device Name
BENDER
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key8309947
Report Number1526439-2019-51315
Device Sequence Number19245040
Product Code HXW
UDI-Device Identifier10705034467337
UDI-Public(01)10705034467337
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number299704200
Device Catalogue Number299704200
Device Lot NumberGB77760
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2019
Initial Date Received by Manufacturer 01/15/2019
Supplement Date Received by Manufacturer03/14/2019
Initial Report FDA Received Date02/06/2019
Supplement Report FDA Received Date03/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1